Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 243, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 11, 2003, 1:34 AM CDT for Jack County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2003, 1:34 AM CDT (06:34 UTC)
- Expired
- Jun 11, 2003, 2:30 AM CDT
- In force
- 56 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Jack County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 109 km from the middle of the area, began a volume at 06:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1559 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1564 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
118 WUUS54 KFWD 110634 SVRFTW TXC237-110730- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 133 AM CDT WED JUN 11 2003 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACK COUNTY IN NORTH CENTRAL TEXAS * UNTIL 230 AM CDT * AT 133 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER NORTHWESTERN JACK COUNTY...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ANTELOPE AROUND 145 AM CDT POSTOAK AROUND 200 AM CDT HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3346 9798 $$ 65/DD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 8:55 PM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, Jun 10, 8:55 PM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 855 PM CDT TUE JUN 10 2003 STRONG TO SEVERE THUNDERSTORMS WILL ENTER INTO THE NORTHWEST COUNTIES IN THE NEXT HALF HOUR. EXPECT THE MAJORITY OF THE STORMS TO REMAIN IN THE NORTHERN ZONES...IN VICINITY OF STRONG AND FAST MOVING SHORT WAVE. FOR THIS UPDATE...WILL INCREASE POPS IN THE NORTHWEST TO LIKELY AND ADD THE MENTION OF SEVERE. EXPECT THE MAJORITY OF SEVERE STORMS TO REMAIN NORTH OF INTERSTATE 20. THE STORMS SHOULD DECREASE IN INTENSITY AS THEY MOVE EAST INTO A MORE CAPPED ENVIRONMENT. NO OTHER MAJOR CHANGES WITH THIS UPDATE. 605 PM CDT TUE JUN 10 2003 AVIATION DISCUSSION... UPPER LEVEL DISTURBANCE MOVING THROUGH WEST OKLAHOMA WITH CONVECTION ACROSS EAST TEXAS...AND FROM NORTH-CENTRAL OKLAHOMA BACK INTO WEST TEXAS AND THEN INTO THE COLORADO ROCKIES. THERE/S A SLIGHT CHANCE THAT FAR WEST TEXAS CONVECTION (AROUND KLBB) MAY WORK INTO OR ALONG THE NORTHERLY TRACON PERIPHERY 06-11Z. CONFIDENCE LOW SO NOT INCLUDE IN TAFS. OTHERWISE... KDFW AND KACT TRACONS ARE DRY SLOTTED AND VFR FOR THE EVENING. SOME MVFR CEILINGS POSSIBLE KACT LATE TONIGHT THAT MAY ADVECTED INTO KDFW TRACON AROUND DAYBREAK. SOUTH WINDS 8-15KTS OVERNIGHT...AND 14-27KT ON TUESDAY. 75 .FWD...NONE.
Hazardous weather outlook, Jun 10, 3:47 PM CDT, 9 hours 47 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 347 PM CDT TUE JUN 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE WEATHER TONIGHT OVER THE NORTHWEST PART OF NORTH TEXAS...GENERALLY NORTHWEST OF A BONHAM... MCKINNEY...GRAHAM LINE. THE GREATEST THREAT WILL BE FROM LARGE HAIL...DAMAGING WINDS...AND POSSIBLY A TORNADO. .DAYS TWO THROUGH SEVEN... THERE WILL BE PERIODS OF SCATTERED THUNDERSTORMS OVER NORTH TEXAS...FROM WEDNESDAY...THROUGH MONDAY. AT THIS TIME...NO ORGANIZED SEVERE WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED IN THE SLIGHT RISK AREA THIS EVENING NORTHWEST OF A JACKSBORO...GAINESVILLE LINE...OR LATER TONIGHT OVER THE REMAINDER OF THE AREA.
In the hours before
Local storm report, Jun 10, 11:48 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1148 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1133 PM 2 S GAINESVILLE TX 60 MPH TSTM GUST
06/10/03 COOKE TWO LARGE TREES BLOWN DOWN
2 MILES SOUTH OF
GAINESVILLE REPORTED BY
EMERGENCY MANAGEMENTThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 9:51 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 54 min |
| Jun 10, 10:18 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 57 min |
| Jun 10, 11:15 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 60 min |
| Jun 10, 11:25 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 65 min |
| Jun 11, 2:29 AM CDT | Severe Thunderstorm Warning | FWD | Jack | 31 min |
| Jun 11, 3:16 AM CDT | Severe Thunderstorm Warning | FWD | Fannin | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.